MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-35
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured right internal carotid artery intracranial aneurysm with a max diameter of 5mm and a 4 mm neck diameter.The access vessel was the femoral artery, with 7mm diameter.The landing zone was 4mm distally and 4.5mm proximally.It was noted that the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown. it was reported that the operator selected a shield flow diverter stent.After the access was established, the stent was delivered to the ipsilateral m1 segment.After exposing approximately 7¿8 mm of the stent tip and waiting for about 10 seconds, the ped tip did not open.The operator continued to deploy an additional 12 mm, but the tip still failed to open.Attempts were made to retrieve and redeploy the stent, including shaking, pushing, and pulling maneuvers, but the tip still could not be opened.Adjusting the phenom 21 microcatheter tension also did not resolve the issue.The stent was subsequently withdrawn from the body, and it was found that the stent tip wasintertwined.Concerned about possible damage to the stent catheter.Therefore, the stent and catheter were replaced together, and the surgery was completed.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a navien 6f-115 sheath, guide catheter.
 
Additional Manufacturer Narrative
Update b5 product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield outer carton and inner pouch.The pipeline flex shield was returned outside the phenom 27 catheter.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~3.2cm from distal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total length of the catheter was measured to be ~134.5cm.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have ¿device opens prematurely¿ as the pipeline flex shield braid was found to be fully opened and damaged.However, the root cause could not be determined.Possible causes include resistance during delivery, high force delivery, operator did not have sheath properly seated in hub of microcatheter, over-manipulation, pushwire was torqued/pulled back during insertion or advancing ped inside microcatheter, and user resheaths device more than 2 times.However, the pipeline flex shield and phenom 27 cathtere were confirmed to have resistance during retrieval as the pipeline flex shield and phenom 27 catheter were found to be damaged.From the damages seen on the hypotube (stretching); braid (frying); and catheter (kinking); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The vessel tortuosity was normal and the catheter was continually flushed with heparanized saline as indicated in the ifu.Which eliminates these factors out as potential causes.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was clatified that no other specific maneuvers were performed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the cause of the failure to open was not determined.The pipeline failed to open in the distal section of the device.The pipeline had not been placed in a vessel bend when it failed to open.The additional steps or other devices attempted to open the pipeline included retrieval, push-pull, and other operations.No damage was observed.There was no issue or damage observed on the phenom catheter.
 
Additional Manufacturer Narrative
H11: product analysis updated product analysis # (b)(4): equipment used: video inspection system (m-78210), ruler 200cm (m-83361) drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F as found condition: the pipeline flex shield pushwire and phenom 27 catheter were returned for analysis within shipping box; within a plastic bio-pouch; and within a dispenser coil.The pipeline flex shield was returned outside the phenom 27 catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be slightly stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at 62.3cm and 75.0cm from proximal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at distal and briad damaged during delivery/retrieval as the braid was not returned for analysis.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.It was noted that the patient's vessel tortuosity was moderate and the pipeline was not placed in a vessel bend.Which eliminate these factors out as potential causes.There is no complaint against the phenom 27 catheter.However, the catheter was found to be damaged, and the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24037366
Report Number2029214-2026-00054
Device Sequence Number16021500
Product Code OUT
UDI-Device Identifier00763000284572
UDI-Public(01)00763000284572(17)270129(10)B685994
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-35
Device Catalogue NumberPED2-450-35
Device Lot NumberB685994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/14/2026
02/05/2026
02/12/2026
03/08/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/04/2026
02/05/2026
03/05/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale